Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Have swollen, painful lymph nodes on neck and jaw. Have drainage at back of throat and fuzzy head

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2005
Answered : 1108 Questions
I have swollen, painful lymph nodes. One on left back of neck, other right under jaw. I have near constant drainage down back of throat and a fuzzy head. Could be just a sinus infection? No fever, congestion, or face and headache.
Posted Wed, 9 Oct 2013 in Ear, Nose and Throat Problems
Answered by Dr. Abhishek Sharma 3 hours later
Brief Answer:
You need antibiotics and decongestants

Detailed Answer:
Yes, this could be a sinus infection. Whenever there is a nasal and sinus infection the infected discharge drains back in the throat and irritates and infects the throat. The swollen lymph node is most likely secondary to sinus inflammation.

I urge you to visit an ENT specialist to start appropriate treatment. If I were to be your treating doctor after a detailed clinical examination, I would order for CT scan of nose and paranasal sinuses plain coronal sections only ,to see for extent of disease in the sinuses. I will write a prescription of antibiotics, decongestants and steroid & saline nasal sprays.
Only Zyrtec and Omeprazole will not help.

Till you see a doctor you can take Steam inhalations - that can help you.

Hope this helps.
get well soon,
Above answer was peer-reviewed by
Follow-up: Have swollen, painful lymph nodes on neck and jaw. Have drainage at back of throat and fuzzy head 47 hours later
I went to local clinic and was given steroid shot and script for ZPack. Steroid helped fuzzy feeling and fever is gone, but node is still swollen and painful. Should I start the antibiotic?
Answered by Dr. Abhishek Sharma 8 hours later
Brief Answer:
Yes start antibiotics

Detailed Answer:
Yes of course you should take antibiotics and start them early.The infection in lymph nodes will go by antibiotics only.Take decongestants also.
You need to be investigated do not take steroid shot like this later.
You need to start nasal sprays for local action of steroids and the whole body doesnot need to be exposed to steroids.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor